MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM15CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM15CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400515X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (82170980) presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the pta procedure, the balloon of a 5mm x 15cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter burst when inflated with normal air pressure.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4, g7, h2, h3 and h6 have been updated according.During the pta procedure, the balloon of a 5mm x 15cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter burst when inflated with normal air pressure.There was no reported patient injury.The product was returned for analysis.A non-sterile powerflex pro 5mm x 15cm 135 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon had been previously inflated.Blood residues were observed inside the balloon.No anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A leakage of water was observed on the balloon¿s distal area.Per sem analysis on the balloon leakage observed during inflation test, results showed that the balloon burst was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface probably led to the ruptured condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82170980 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed during device analysis as scratch marks were noted near the balloon rupture; however, the exact cause could not be determined.Functional analysis revealed a leakage on the balloon outer surface, it appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon likely calcified spicules located on the lesion.However, with the limited amount of information provided regarding vessel characteristics or procedural factors it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.(b)(4).Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 5MM15CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10619598
Report Number9616099-2020-03942
Device Sequence Number11461368
Product Code LIT
UDI-Device Identifier20705032059432
UDI-Public20705032059432
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number4400515X
Device Catalogue Number4400515X
Device Lot Number82170980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1